Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What does "CLC (12mm)" mean?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
Hello Dr., Just some quick background - My wife had an endometriotic cyst (measuring a little less than 3 centimeters). But luckily we were able to conceive withing 3-4 months after the cyst(s?) was detected. Now we are in the 10th week with heartbeat seen at 6 weeks :) In the 6th week scan, though the impression was that there was CLC (12mm). (A) Hope this CLC etc. is no cause of concern? Have been advised the following medicines: 1. Fol 123 (Folic acid supplements) 2. Susten VT 200 (progesterone suppositories; 1 in the morning & to be taken only if going out for work) 3. Gestofit SR 300 (1 tablet in the night, orally) 4. Ecosprin 75 (1 in the morning) 5. Ondem MD 4 (30 minutes before food; only if vomiting sensation exists) 6. Some anesthetic antacid (to be taken only if there's acidity etc.) (B, 1) Need your approval on these medicines please: We saw some spotting (approx. 2 drops of red color blood came along with the white discharge). There were thankfully no other complications like pain etc. Next day the pelvic scan showed that all was fine with no internal bleeding & the baby growth was on track. Susten VT almost never dissolved beyond 50% and made my wife mildly uncomfortable. (C) Could this spotting be because of the taking Susten VT or it could be something else? Don't think there were any tests to infer that the progesterone levels were low! (D) So needed to check with you if there's any harm in taking these progesterone tablets especially Susten VT? After this spotting episode the doc has prescribed HCG 5000 mg injection per week for 3 weeks. Except for the first HCG level test, it wasn't done later to infer that it's low. (B, 2) Hope this medicine/dosage is ok too? Looking forward to your expert opinion. Thanks! XXXX
Posted Fri, 28 Feb 2014 in Pregnancy
Answered by Dr. Rakhi Tayal 26 minutes later
Brief Answer: All these medicines can be taken during pregnancy. Detailed Answer: Hello, Thanks for trusting us with your health concern. I have read your detailed history. I will try to answer your concerns one by one. (A) CLC is a corpus luteal cyst and is a physiological cyst in the ovary during pregnancy which releases progesterone to sustain the pregnancy. This is a normal finding. (B 1 &2) The medicines your wife has been prescribed are routinely used in pregnancy for proper fetal growth placental attachment and to prevent neural tube defects in the baby. All these medicines are safe during pregnancy. Susten is given regularly only if there are lower than normal levels of progesterone that can be detected on a simple blood test. The purpose of progesterone during the first trimester is to "mimic" the function of corpus luteum. It is a cyst that helps to 'maintain' the pregnancy until it reaches a certain point where it can survive on its own. This is usually about 10-12 weeks. HCG supplementation is also given to sustain the pregnancy. You can get her HCG levels tested and see if it needs to be continued. (C) The spotting that she had was likely to be due to implantation bleeding. It is not related to Susten. The outer shell of Susten does not dissolve completely. There is no need to worry. It releases the drug and the shell is discarded by washing it next morning. (D) You can get her serum progesterone levels evaluated to see if Susten needs to be continued. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: What does "CLC (12mm)" mean? 36 hours later
Hello Doctor, Thank you so much for your insightful and detailed answers. Just to clarify about what you said, have not used Susten VT 200 in the night but (as per the doc’s advice) used it in the morning (that too) if we were going out of the house. And it’s never dissolved beyond 50%. But anyway this isn’t being used now since my wife has taken a break from her work after the spotting episode & also that she is taking bed rest as advised by the doctor. The spotting happened in the 10th week. So not sure if it was implantation bleeding which I understand typically happens at the time when one is expected the next period after conception. (A-1) And if not for Susten VT, what could be the reason of the spotting then? Could it be that she was working and it involved some amount of climbing (slowly) up and down a flight of stairs some 2-3 times a day & a bit of walking (approx. 500 meters walk in the morning and 500m walk early evening)to work? (Was actually hoping to zero down the spotting issue to the use of Susten VT. This was after I researched on the internet & found that there were plenty of women mentioning on various message/discussion boards that their doc was against progesterone suppositories because they are known to cause spotting etc.) (A-2) Climbing up and down 2 flights of stairs once in two days, is ok? Our plan of action will be this: - Will get the level of progesterone tested – and determine if Susten VT 200 or its equivalent is to be taken. (Right now will just stick to Gestofit SR 300 (oral) taken in the morning. - Will also test the HCG levels . And then let you know about the results so that you could suggest what dosage is right. (B) Hope the plan is alright. And doctor, lastly, over the last 2-3 days, i.e. after the spotting episode, my wife has been complaining more about lower backache, weakness, sleepiness, hunger and throwing up sensations. Though all of these were there from week 5-10, severity of weakness and lower backache seem to have increased. (C) Is this related to spotting or could it because she doesn’t feel like eating much & even if she does she feels hungry again quickly… or is it something else? Should we be worried? (Just to repeat – the pelvic scan showed that the baby growth was fine with no internal bleeding)
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer: Spotting can be due to many causes. Detailed Answer: Hello. Thanks for writing again. (A) The mild spotting can sometimes happen in the first trimester due to incomplete attachment of the palcenta or threatened abortion or decrease in progesterone levels. Use of susten VT is less likely to cause the bleeding. The organic causes need to be ruled out first. Intermittent use of Susten can cause mild spotting due to change in the progesterone levels causing a mild withdrawal bleeding. Now that she has stopped the VT there is no need to worry. She can safely climb one or two flights of stairs if this does not add to her discomfort. Avoid any heavy work and intercourse. (B) Your plan of action is correct. Do keep me posted regarding her progress. (C) The symptoms your wife is having are normal in pregnancy. Anxiety due to spotting can add to her discomfort. Since the growth of the baby is fine there is no need to worry. She will feel better after 14 weeks. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor